An approach to duality on abelian precompact groups



Downloads per month over past year

Chasco, M.J. and Martín Peinador, Elena (2008) An approach to duality on abelian precompact groups. Journal of Group Theory, 11 (5). pp. 635-643. ISSN 1435-4446

[thumbnail of 2007JGT57.pdf]

Official URL:


We prove that every dense subgroup of a topological abelian group has the same ‘convergence dual’ as the whole group. By the ‘convergence dual’ we mean the character group endowed with the continuous convergence structure. We draw as a corollary that the continuous
convergence structure on the character group of a precompact group is discrete and therefore a non-compact precompact group is never reflexive in the sense of convergence. We do not know if the same statement holds also for reflexivity in the sense of Pontryagin; at least in the category of metrizable abelian groups it does.

Item Type:Article
Uncontrolled Keywords:Pontryagin duality; Compact
Subjects:Sciences > Mathematics > Topology
ID Code:12711
Deposited On:13 May 2011 11:16
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page